MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 02/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that thrombosis and leak occurred.A left atrial appendage (laa) closure procedure was performed and a 33mm watchman laa closure device was implanted.Approximately two and a half years post index procedure, a large thrombus was seen on the face of the closure device via transesophageal echocardiography (tee) during a routine tee appointment for cardioversion.A leak was previously seen during the earlier 45-day follow-up tee, but is unknown if this was less than 5mm in size.However, during the follow-up approximately two and a half years later, the leak around the closure device towards the mitral valve grew larger than 5mm.The leak was observed towards the mitral side of the laa.The patient was started back on oral anticoagulants and will follow-up with a repeat tee in 2 months.
 
Additional Manufacturer Narrative
Date of event - estimated as (b)(6) 2022 as the event was reported as approximately two and a half years post procedure with the date of implant of (b)(6) 2019.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13695855
Report Number2134265-2022-02536
Device Sequence Number3733335
Product Code NGV
UDI-Device Identifier08714729838265
UDI-Public08714729838265
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/19/2021
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0022680734
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/22/2022
Initial Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/20/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age84 YR
Patient SexFemale